Consistency of deviance-based M estimators

Blackwell Publishing
Publication Type:
Journal Article
Journal of The Royal Statistical Society Series B-methodological, 1987, 49 (3), pp. 326 - 330
Issue Date:
Full metadata record
Files in This Item:
Filename Description SizeFormat
2010003475OK.pdf528.04 kBAdobe PDF
In a general estimation problem, the deviance function generates statistics that are similar to squared standardized residuals. A deviance-based M estimator (DBME) is defined as an adaptively weighted maximum-likelihood estimator, where the weights depend upon the deviances. In both a single-parameter and a regression setting, we give some general conditions under which a DMBE is consistent. For a suitable weighting scheme, these conditions are satisfied in many continuous Cramer-Rao-regular families and in related linear or nonlinear regression cases. The conditions fail (and the estimator is inconsistent) in most discrete families.
Please use this identifier to cite or link to this item: